Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 87, NWS Duluth, MN

June 27, 2011Aitkin County, Itasca County, Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 27, 2011, 8:42 AM CDT for Aitkin County, Itasca County, Saint Louis County, Minnesota. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 8:42 AM CDT (13:42 UTC)
Expired
Jun 27, 2011, 9:30 AM CDT
In force
48 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Aitkin County, MN, Itasca County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 78 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:58 AM CDTTSTM WND DMGNashwauk, MNTREES BLOWN DOWN ON COUNTY ROADS 8 AND 56 NEAR NASHWAUK. TIME ESTIMATED. A FEW TREES ON POWER LINES AND POWER OUTAGES IN THE GRAND RAPIDS AREA AND TO THE EAST NEAR NASHWAUK...PENGILLY...AND WARBA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 1.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WUUS53 KDLH 271342
SVRDLH
MNC001-061-137-271430-
/O.NEW.KDLH.SV.W.0087.110627T1342Z-110627T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
842 AM CDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHEASTERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
  WEST CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 930 AM CDT

* AT 840 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
  TACONITE TO WARBA TO BALL BLUFF...AND MOVING NORTHEAST AT 40 MPH.
  PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  HIBBING...JACOBSON...BALL BLUFF...SWAN RIVER...PENGILLY...
  GOODLAND...NASHWAUK...WAWINA...SILICA...KEEWATIN...ISLAND...KELLY
  LAKE...LEETONIA...LITTLE SWAN...CHISHOLM...TOIVOLA...BUHL...
  CHERRY...ELMER AND MEADOWLANDS.

TREES WERE REPORTED DOWN IN SOUTHERN ITASCA COUNTY...AND THE GRAND 
RAPIDS AIRPORT GUSTED TO 37 MPH WITH THIS LINE OF STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4775 9264 4743 9242 4700 9254 4684 9346
      4715 9336 4745 9346
TIME...MOT...LOC 1342Z 245DEG 35KT 4741 9334 4719 9323
          4694 9332
WIND...HAIL 60MPH 0.75IN

$$

LAMERS
3 follow-up statements
958 
WWUS53 KDLH 271359
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
859 AM CDT MON JUN 27 2011

MNC001-061-137-271430-
/O.CON.KDLH.SV.W.0087.000000T0000Z-110627T1430Z/
AITKIN MN-ITASCA MN-ST. LOUIS MN-
859 AM CDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ST. LOUIS...SOUTHEASTERN ITASCA AND NORTHEASTERN AITKIN COUNTIES
UNTIL 930 AM CDT...

AT 853 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF KEEWATIN TO SILICA TO BALL BLUFF...MOVING
NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LEETONIA AND HIBBING AROUND 905 AM CDT.
  ISLAND AND CHISHOLM AROUND 910 AM CDT.
  LITTLE SWAN AROUND 915 AM CDT.
  TOIVOLA AND BUHL AROUND 920 AM CDT.
  EVELETH AND KELSEY AROUND 930 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS SOUTHERN 
ITASCA COUNTY. THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DULUTH MN.

&&

LAT...LON 4685 9339 4722 9327 4750 9333 4775 9264
      4743 9242 4700 9254
TIME...MOT...LOC 1358Z 245DEG 35KT 4752 9308 4725 9302
          4697 9316
WIND...HAIL 60MPH <.75IN

$$

LAMERS
891 
WWUS53 KDLH 271420
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
920 AM CDT MON JUN 27 2011

MNC001-061-271429-
/O.CAN.KDLH.SV.W.0087.000000T0000Z-110627T1430Z/
AITKIN MN-ITASCA MN-
920 AM CDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ITASCA AND
NORTHEASTERN AITKIN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DULUTH MN.

LAT...LON 4710 9252 4700 9305 4727 9306 4760 9306
      4775 9264 4743 9242
TIME...MOT...LOC 1419Z 244DEG 34KT 4761 9284 4734 9279
          4706 9293

$$

MNC137-271430-
/O.CON.KDLH.SV.W.0087.000000T0000Z-110627T1430Z/
ST. LOUIS MN-
920 AM CDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ST. LOUIS COUNTY UNTIL 930 AM CDT...

AT 916 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTHEAST OF SIDE LAKE TO LITTLE SWAN TO ISLAND...MOVING
NORTHEAST AT 40 MPH.

IN ADDITION...LAW ENFORCEMENT REPORTED TREES AND POWER LINES BLOWN 
DOWN IN THE NASHWAUK AREA OF SOUTHEAST ITASCA COUNTY.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TOIVOLA...KINNEY...CHERRY AND BUHL AROUND 925 AM CDT.   
  IRON JUNCTION...MOUNTAIN IRON AND   MEADOWLANDS AROUND 930 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DULUTH MN.

&&

LAT...LON 4710 9252 4700 9305 4727 9306 4760 9306
      4775 9264 4743 9242
TIME...MOT...LOC 1419Z 244DEG 34KT 4761 9284 4734 9279
          4706 9293
WIND...HAIL 60MPH <.75IN

$$

LAMERS
891 
WWUS53 KDLH 271428
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
928 AM CDT MON JUN 27 2011

MNC137-271437-
/O.EXP.KDLH.SV.W.0087.000000T0000Z-110627T1430Z/
ST. LOUIS MN-
928 AM CDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ST. LOUIS COUNTY
WILL EXPIRE AT 930 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED. IT WILL 
CONTINUE TO MOVE TO THE NORTHEAST...AND WILL STILL BE CAPABLE OF 
PRODUCING GUSTY WINDS OF 40 TO 50 MPH. WINDS THIS STRONG...COMBINED 
WITH SATURATED SOILS...CAN LEAD TO A FEW TREES BLOWING DOWN. IT IS 
STILL ADVISABLE TO SEEK SHELTER AS THIS LINE OF STORMS APPROACHES.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DULUTH MN.

LAT...LON 4710 9252 4700 9305 4727 9306 4760 9306
      4775 9264 4743 9242
TIME...MOT...LOC 1427Z 244DEG 34KT 4764 9273 4737 9269
          4709 9283

$$

LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:44 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 27, 6:44 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
644 AM CDT MON JUN 27 2011

.AVIATION...12Z TAFS.
AN AREA OF SHOWERS AND STORMS FROM SAZ TO ELO TO THE CANADIAN
BORDER. MVFR CIGS/VSBYS IN THE VCNTY OF THE STORMS. EXPECT THE
SHOWERS AND STORMS TO SPREAD SEWD THIS MORNING REACHING DLH/BRD
AREAS BY 15Z/16Z. GUSTY WINDS WILL BE FOUND NEAR THE STRONGER
STORMS. A CLEARING TREND IS EXPECTED AFTER 03Z AS HIGH PRESSURE
BUILDS INTO THE AREA.

&&

.PREV DISCUSSION... /ISSUED 358 AM CDT MON JUN 27 2011/

SHORT TERM...TODAY THROUGH WEDNESDAY...
RATHER INTENSE S/W TROF BY LATE JUNE STANDARDS CONTINUES TO
AMPLIFY ACROSS THE DAKOTAS EARLY THIS MORNING WHILE TRANSLATING
STEADILY EASTWARD TOWARD THE WRN GREAT LAKES. THUNDERSTORMS HAVE
DEVELOPED QUITE ROBUSTLY DURING THE PAST 3-4 HOURS ALONG AN AXIS
FROM WCENT MN NORTHEASTWARD TO THE BOUNDARY WATERS..AND HAVE
LARGELY BEEN TRACKING OVER MANY OF THE SAME AREAS. LATEST MODEL
GUIDANCE CONTINUES TO FOCUS PROLONGED PERIOD OF HEAVIER PRECIP
RATES OVER THE MN ARROWHEAD THIS MORNING INTO THIS AFTERNOON..BUT
RADAR TRENDS STRONGLY SUGGEST THAT A HEAVY RAIN THREAT ALSO EXISTS
UNDERNEATH ONGOING ACTIVITY FROM WALKER/BEMIDJI AREAS ENEWD TO
BIGFORK/COOK AND THE BOUNDARY WATERS. CONFIDENCE ON EXACT
PLACEMENT OF LONGER DURATION HEAVY PRECIP RATES REMAINS LESS THAN
WHAT WE/D LIKE TO SEE IT ONLY A FEW HOURS IN ADVANCE AS WAVE
APPROACHES..SO WE HAVE OPTED TO HOIST A FAIRLY BROAD-BRUSHED FLASH
FLOOD WATCH THRU 7 PM THIS EVENING ENCOMPASSING BOTH PRIMARY
THREAT AREAS DEFINED ABOVE.

WAVE WILL WRAP UP FURTHER OVER LK SUPERIOR TONIGHT..BUT SURFACE
COLD FRONT WILL FINALLY SWEEP EASTWARD ACROSS THE AREA BY TUESDAY
MORNING AND SHUD BRING AN END TO PRECIP CHANCES FOR 24-36 HOURS AS
LOW LEVEL RIDGING BUILDS IN. TUESDAY LOOKS TO BE A DRY DAY WITH
LIGHT WINDS AS RIDGE RESIDES OVERHEAD..WITH WARM ADVECTION PATTERN
COMMENCING IN RETURN SOUTHERLY FLOW TUESDAY NIGHT AND WEDNESDAY.

VERY WARM MID LEVEL TEMPS /700 MB READINGS APPROACHING +15C/ WILL
MAKE A PUSH TOWARD THE WRN GREAT LAKES WED/WED NITE AIDED BY A
FAIRLY STRONG LLJ. THESE TEMPS SHUD BE WARM ENUF TO BUILD A STRONG
CAP OVER THE SW PART OF THE CWA BY WED EVENING IF CURRENT MODEL
FORECASTS COME TO PASS. HOWEVER..WE HAVE OPTED FOR LOW POPS
WED/WED NITE GENERALLY EAST OF THE HIGHWAY 53 CORRIDOR..WHERE
WARM/MOIST ADVECTION MAY BE SLIGHTLY ENHANCED BY MODEST LOW LEVEL
FGEN AND A WEAKER CAP WHERE A FEW T-STORMS MAY FORM.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...
UPPER LEVEL RIDGING COVERS THE FA WEDNESDAY NIGHT. SW FLOW UNDER
THE RIDGE WILL PUMP WARM/HUMID AIR INTO THE AREA. THE WARM TEMPS
UP TO H7 SHOULD EFFECTIVELY CAP OFF THE ATMOSPHERE. HOWEVER...A
FEW TSTMS CANNOT BE RULED OUT WED NIGHT ALONG THE LEADING EDGE
OF THE VERY WARM MID LEVEL TEMPS AND WE HAVE ADDED LOW POPS FOR
THIS REASON OVER THE NE PART OF THE CWA. THIS RIDGING CONTINUES ON
THURSDAY. THE GFS IS THE ONLY LONG RANGE MODEL BRAKING DOWN THE
RIDGE AND WILL BE IGNORED. THURSDAY NIGHT THE MODELS AGREE THAT
THE RIDGE WILL BE PUSHED E ALLOWING A SHORT WAVE TROF TO CROSS THE
FA. DIFFERING SOLUTIONS IN SPEED/TIMING AND HAVE SMALL POPS IN
PLACE. THE DIFFERENCES CONTINUE ON FRIDAY...BUT THEY DO AGREE THE
BEST FORCING WILL BE NEAR THE INTERNATIONAL BORDER. HAVE ARRANGED
POPS TO REFLECT THIS THINKING. LEFT THE REMAINDER OF THE EXTENDED
UNCHANGED DUE TO MODEL DIFFERENCES.

AVIATION...06Z TAF ISSUANCE.
A COLD FRONT WILL TRACK SLOWLY EAST ACROSS MINNESOTA TONIGHT...
REACHING THE WISCONSIN AREAS MONDAY MORNING. THE FRONT WILL BRING
SCT SHRA/TSTMS AND PERIODS OF MVFR CIGS. CIGS WILL GRADUALLY LIFT
AFT 18Z MON.

&&

.POINT TEMPS/POPS...
DLH  68  52  70  54 /  80  20  10  10
INL  72  49  74  54 /  70  20  10  10
BRD  74  54  75  57 /  70  10  10  10
HYR  72  54  75  53 /  80  20  10  10
ASX  67  52  73  52 /  80  20  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MNZ011-012-018>021-
     025-026-035-037.

WI...NONE.
LS...NONE.
&&

AVIATION...GSF
Hazardous weather outlook, Jun 27, 4:50 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
450 AM CDT MON JUN 27 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281100-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
450 AM CDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD THUNDERSTORMS WILL AFFECT MUCH OF THE NORTHLAND
TODAY...BEFORE ENDING FROM WEST TO EAST THIS EVENING.  THE PRIMARY
THREAT FROM THUNDERSTORMS TODAY WILL BE HEAVY RAINFALL OVER PORTIONS
OF CENTRAL... NORTHERN AND NORTHEAST MINNESOTA. THE AXIS OF HEAVIEST
RAINFALL IS EXPECTED TO SHIFT FROM LEECH LAKE TO COOK AND THE
BOUNDARY WATERS THIS MORNING... TO THE I-35 CORRIDOR AND THE
MINNESOTA ARROWHEAD AND PARTS OF NORTHWEST WISCONSIN BY THIS
AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN
AND NORTHEAST MINNESOTA FOR TODAY.

IN ADDITION... IT IS POSSIBLE THAT A FEW STORMS MAY REACH MARGINALLY
SEVERE LEVELS TODAY... PERHAPS PRODUCING LARGE HAIL AND DAMAGING
WINDS.  HOWEVER... THE HEAVY RAINFALL THREAT IS MUCH GREATER THAN
THE RISK OF SEVERE STORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS FAR NORTHERN
MINNESOTA... THE MINNESOTA ARROWHEAD AND PARTS OF NORTHWEST
WISCONSIN WEDNESDAY AND WEDNESDAY NIGHT. THERE IS ALSO A CHANCE FOR
THUNDERSTORMS THURSDAY NIGHT AND FRIDAY... AND AGAIN NEXT WEEKEND.
IT IS TOO EARLY TO DETERMINE WHETHER THERE WILL BE A SIGNIFICANT
RISK OF SEVERE THUNDERSTORMS DURING THOSE TIME PERIODS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY... AND RAINFALL
REPORTS WILL BE GREATLY APPRECIATED FROM ANY OF OUR SPOTTERS.

LSZ121-140>148-281100-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-SAND ISLAND TO
BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
450 AM CDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL SPREAD ACROSS WESTERN LAKE SUPERIOR TODAY AND
PERSIST INTO TONIGHT.  A FEW STORMS MAY PRODUCE GUSTY WINDS AND
HAIL... ALONG WITH LOCALLY HIGHER WAVE HEIGHTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL CHANCES FOR THUNDERSTORMS OVER WESTERN LAKE SUPERIOR THIS
WEEK WILL BE WEDNESDAY AND WEDNESDAY NIGHT... THURSDAY NIGHT AND
FRIDAY... AND AGAIN NEXT WEEKEND.

 MILLER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 27, 6:14 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
614 AM CDT MON JUN 27 2011

MNZ025-271130-
NORTH CASS-
614 AM CDT MON JUN 27 2011

...STRONG THUNDERSTORMS MOVING TOWARD WALKER AND LEECH LAKE...

AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF WALKER...MOVING
NORTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  PHEASANT LAKE...      TEN MILE LAKE...      HACKENSACK...
  WALKER...             LEECH LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4728 9468 4742 9437 4696 9414 4684 9466

 MILLER
Special weather statement, Jun 27, 6:16 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
616 AM CDT MON JUN 27 2011

MNZ033-271130-
SOUTH CASS-
616 AM CDT MON JUN 27 2011

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN CASS COUNTY...

AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MOTLEY...MOVING NORTHEAST
AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  LEADER...             ESTERDY...          GULL LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4680 9457 4662 9437 4629 9435 4632 9442
      4630 9455 4635 9466 4634 9473 4640 9479
      4668 9480

 MILLER
Special weather statement, Jun 27, 6:38 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
638 AM CDT MON JUN 27 2011

MNZ018-025-026-033-034-271200-
CROW WING-NORTH CASS-NORTH ITASCA-SOUTH CASS-SOUTH ITASCA-
638 AM CDT MON JUN 27 2011

...STRONG THUNDERSTORMS OVER CASS COUNTY...

AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WALKER TO JUST WEST
OF MOTLEY...MOVING NORTHEAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS.  SOME LOCALES MAY PICK UP IN EXCESS OF A HALF INCH
OF RAIN IN LESS THAN 20 MINUTES.  THIS MAY RESULT IN LOCAL FLOODING
OF POORLY DRAINED AREAS.

LOCATIONS IMPACTED INCLUDE...
  HACKENSACK...         CASINO...             BACKUS...
  PHEASANT LAKE...      LEECH LAKE...         EAST GULL LAKE...
  NORTH LONG LAKE...    GULL LAKE...          WHIPHOLT...
  SCHLEY...             PINE RIVER...         LAKE SHORE...
  CHICKAMAW BEACH...    LOWER WHITEFISH LAKE...
  LOWER HAY LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4681 9478 4682 9467 4733 9468 4764 9393
      4641 9410 4635 9474 4640 9479 4673 9480

 MILLER
Special weather statement, Jun 27, 7:04 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
704 AM CDT MON JUN 27 2011

MNZ010-011-018-025-026-033>036-271230-
CROW WING-KOOCHICHING-NORTH CASS-NORTH ITASCA-NORTH ST.
LOUIS-NORTHERN AITKIN-SOUTH AITKIN-SOUTH CASS-SOUTH ITASCA-
704 AM CDT MON JUN 27 2011

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN MINNESOTA...

AT 704 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WIRT TO CASINO...
MOVING NORTHEAST AT 50 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  NORTH LONG LAKE...    LOWER WHITEFISH LAKE...
  MUD LAKE...           TOBIQUE...            TALMOON...
  SWANBURG...           NISSWA...             MANHATTAN BEACH...
  LEGIONVILLE...        LAKE HUBERT...        JESSIE LAKE...
  BREEZY POINT...       BRAINERD...           BOWSTRING...
  BALL CLUB...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4782 9430 4821 9304 4734 9315 4648 9342
      4631 9440 4632 9447 4630 9455 4632 9463
      4636 9469

 MILLER
Special weather statement, Jun 27, 7:54 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
754 AM CDT MON JUN 27 2011

MNZ025-034-035-271330-
CROW WING-NORTH CASS-NORTHERN AITKIN-
754 AM CDT MON JUN 27 2011

...STRONG THUNDERSTORM MOVING INTO FAR SOUTHEAST ITASCA COUNTY...

AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EMILY...MOVING NORTHEAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  SWATARA AND HAYPOINT BY 815 AM...
  HILL CITY BY 825 AM...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4703 9400 4702 9339 4666 9384 4676 9411

LAMERS
Special weather statement, Jun 27, 8:15 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
815 AM CDT MON JUN 27 2011

MNZ018-026-035-271350-
NORTH ITASCA-NORTHERN AITKIN-SOUTH ITASCA-
815 AM CDT MON JUN 27 2011

...LINE OF STRONG STORMS APPROACHING GRAND RAPIDS AREA...

AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COHASSET TO HILL
CITY TO 16 MILES SOUTHWEST OF SWATARA...MOVING NORTHEAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...WIND
GUSTS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  POKEGAMA DAM...       PRAIRIE LAKE...       LA PRAIRIE...
  GRAND RAPIDS...       WABANA LAKE...        SWATARA...
  HILL CITY...          GUNN...               HAYPOINT...
  COLERAINE...          BOVEY...              TACONITE...
  BLACKBERRY...         SPLIT HAND LAKE...    MARBLE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4766 9316 4739 9307 4694 9307 4680 9378
      4698 9377 4730 9377

LAMERS

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:19 AM CDTFlash Flood WatchDLHAitkin, Carlton, Cass, Cook, Itasca, Lake and 1 more11 hr
Jun 27, 4:14 AM CDTSpecial Weather StatementDLHItasca31 min
Jun 27, 5:21 AM CDTSpecial Weather StatementDLHItasca, Saint Louis29 min
Jun 27, 5:40 AM CDTSpecial Weather StatementDLHCass20 min
Jun 27, 6:14 AM CDTSpecial Weather StatementDLHCass16 min
Jun 27, 6:16 AM CDTSpecial Weather StatementDLHWadena14 min
Jun 27, 6:38 AM CDTSpecial Weather StatementDLHCass22 min
Jun 27, 6:56 AM CDTSevere Thunderstorm WarningDLHCass, Crow Wing34 min
Jun 27, 7:04 AM CDTSpecial Weather StatementDLHAitkin, Cass, Crow Wing, Itasca26 min
Jun 27, 7:54 AM CDTSpecial Weather StatementDLHAitkin36 min
Jun 27, 7:58 AM CDTAreal Flood AdvisoryDLHAitkin, Cass, Cook, Crow Wing, Itasca, Koochiching and 2 more4 hr
Jun 27, 8:15 AM CDTSpecial Weather StatementDLHItasca35 min
Jun 27, 8:26 AM CDTFlash Flood WarningDLHItasca, Saint Louis4 hr
Jun 27, 9:26 AM CDTSpecial Weather StatementDLHSaint Louis49 min
Jun 27, 10:50 AM CDTSpecial Weather StatementDLHSaint Louis55 min
Jun 27, 12:17 PM CDTAreal Flood WarningDLHItasca, Saint Louis3 hr
Jun 27, 2:58 PM CDTSpecial Weather StatementDLHCook62 min
Jun 27, 3:16 PM CDTSpecial Weather StatementDLH44 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.